Hail, Gage
- When
- August 19, 7:25 PM CST
- Where
- Gage County, 2.14 mi NNW of Adams
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.500, -96.510
Scattered thunderstorms, a few severe with large hail, developed in southeast Nebraska along a slow-moving cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Scattered thunderstorms, a few severe with large hail, developed in southeast Nebraska along a slow-moving cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 19, 2:45 PM CST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 345 PM CDT FRI AUG 19 2011 .SHORT TERM...TONIGHT WEAK FRONT CURRENTLY MOVING INTO THE AREA...STRETCHING FROM SIOUX CITY THROUGH NORFOLK INTO CENTRAL NEBRASKA. CONVECTION HAS FORMED ALONG THIS BOUNDARY IN THE LAST HOUR...AND WILL BE SCATTERED IN NATURE THIS EVENING AS THE BOUNDARY SLOWLY SAGS SOUTH. HOWEVER...AS LOW LEVEL JET SETS UP THIS EVENING ACROSS KANSAS...STORMS WILL DEVELOP JUST NORTH OF THE BOUNDARY...AND SET UP A CONVECTIVE COMPLEX OVER SOUTHEAST NEBRASKA. WITH DEWPOINTS IN THE UPPER 60S/LOWER 70S...HEAVY RAINFALL SCENARIO IS SETTING UP. SEVERE WEATHER PARAMETERS NOT ALL THAT EXCITING...BUT LOCALLY HEAVY RAINFALL IS A POSSIBILITY...WITH A MODERATE RISK OF EXCESSIVE RAINFALL ACROSS THE SOUTHERN THIRD OF THE AREA. QUESTIONS STILL REMAIN TONIGHT WITH WHERE THE AXIS OF HEAVIEST RAINFALL WILL SET UP...BUT THINK THAT THE FAR SOUTHERN NEBRASKA COUNTIES HAVE THE BEST CHANCE TONIGHT...WITH THE SMALLER CHANCES ACROSS THE NORTH. RAINFALL AMOUNTS WILL RANGE FROM A QUARTER OF AN INCH NORTH TO OVER AN INCH ACROSS THE SOUTH...WITH LOCALLY OVER 2 INCHES. .LONG TERM...SATURDAY THROUGH FRIDAY THE CONVECTIVE COMPLEX WILL BE MOVING DOWNSTREAM ON SATURDAY. RAIN MAY STILL BE WIDESPREAD ACROSS SERN NEBRASKA SATURDAY MORNING...BUT THE OVERALL TREND WILL BE FOR DECREASING RAINFALL RATES FROM THE NORTHWEST. RAIN SHOULD BE ENDING SATURDAY AFTERNOON...A FEW HOURS SOONER ACROSS NWRN NEBRASKA. SATURDAY NIGHT INTO SUNDAY...EXPECT A BREAK FROM THE RAIN DURING THIS PERIOD WITH SURFACE HIGH PRESSURE MOVING ACROSS THE NRN PLAINS. MOISTURE WITH INCREASING INSTABILITY AS SOUTHERLY WINDS RETURN AND THE SURFACE HIGH MOVES DOWNSTREAM. POTENTIAL FOR A FEW SUPERCELLS COULD DEVELOP UPSTREAM FROM THE DAKOTAS AND WRN NEBRASKA...BUT SUNDAY EVENING THESE STORMS WILL BE MOVING ACROSS THE FORECAST AREA WITH HIGHER CHANCES ACROSS THE NRN ZONES. MONDAY AND TUESDAY...A SHORT WAVE EJECTING FROM A PACIFIC TROUGH IS PROGGED TO MOVE ACROSS THE NRN PLAINS DURING THIS TIME FRAME. TIMING OF THIS SHORT WAVE MAY BECOME A FORECAST CONCERN...BUT RIGHT NOW THE GFS INDICATES THIS WAVE IMPACTING THE REGION MONDAY NIGHT/TUESDAY MORNING. IF THIS HOLDS...THEN IMPROVING CONDITIONS SHOULD OCCUR BY AFTERNOON BEHIND THE SHORT WAVE. WEDNESDAY THROUGH FRIDAY...APPEARS DRY THROUGH THE PERIOD AS HIGH PRESSURE AT THE SURFACE AND ALOFT KEEPS THE AIR MASS MOSTLY QUIET. THE CONSENSUS POPS DID INDICATE A SLIGHT CHANCE NEAR THE MISSOURI RIVER ON FRIDAY AS PACIFIC ENERGY SNEAKS BENEATH THE WESTERN HIGH. && .AVIATION... FOR TAF SITES KOFK/KOMA/KLNK 18Z TAFS THUNDERSTORMS FORMING ALONG A WEAK BOUNDARY WEST OF THE AREA...BUT DUE TO SCATTERED NATURE...HAVE NOT INCLUDED IN THE TAF. LARGER SYSTEM WILL DEVELOP AROUND MIDNIGHT...AND HAVE INCLUDED VCSH/TEMPO TSRA GROUPS AT KOMA AND KLNK...BUT LEFT AS PROB30 AT KOFK. DEPENDING ON WHERE CONVECTION SETS UP...TAFS WILL HAVE TO BE AMENDED...BUT TEMPO GROUPS DO INCLUDE IFR CIGS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && 99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 528 PM CDT FRI AUG 19 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 528 PM CDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THROUGH THE MID EVENING HOURS. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. LATE THIS EVENING...MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP AND PERSIST OVERNIGHT ACROSS MAINLY SOUTHEASTERN NEBRASKA AND SOUTHWESTERN IOWA. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. MINOR TO MODERATE FLOODING CONTINUES ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY ACROSS MAINLY SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. SEVERE THUNDERSTORMS ARE NOT EXPECTED. ADDITIONAL SMALL CHANCES FOR THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT INTO MONDAY NIGHT. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BOXELL
The Omaha radar (KOAX), 92 km away, was scanning. The volume nearest the first event began at 01:26 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327130, 327131, 327132, 327133.